Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Depression, on zoloft, hallucinations

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have been in a dating relationship with a female for ten months. After 4 months I found out she was seeing a psychologist for depression. She told me she was taking Zoloft. She has problems sleeping and she just told me that she had been hearing negative voices for a long time and they don't go away. I ask her if she had told her psychologist about the negative voices and she said she hadn't. Should I be concerned about continuing in this relationship? I am widowed and my wife passed away from cancer and I am 63 years and very healthy.
Posted Sat, 5 May 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 4 hours later

Important points of your query:
1.     Presence of Psychological symptoms in your friends
2.     Patient under treatment with Psychologist
3.     Presence of auditory hallucination which is not responding to anti depressant
4.     Legal issues in relation to commenting about the patient condition to third party
5.     Dealing with stigma of having psychological problem in friend

From your information it is clear that your friend is taking Zoloft which is an anti depressant. So it appears that she had provided you the right information. Regarding hearing of negative voices she should inform her psychiatrist as soon as possible so that her symptoms stopped bothering her.

As you are already in relationship with her for 10 months it indicates she was fine with you in spite of auditory hallucination. You should be taking it forward and help her. Love and care from you can improve her from present state. Now very effective treatments are available for psychiatric problems. So if you really like her than you help her to come out of this situation. That is my point of view.

Hope this will help you to deal with current situation. Wish you Good Health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor